Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 29, 2022, 6:18 PM CDT for Cimarron County, Texas County, Oklahoma; Dallam County, Hartley County, Sherman County, Texas. It was in force for 102 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2022, 6:18 PM CDT (23:18 UTC)
- Expired
- Apr 29, 2022, 8:00 PM CDT
- In force
- 102 min
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 6:40 PM CDT | DUST STORM | Boise City, OK | VISIBILITY LESS THAN ONE QUARTER OF A MILE DUE TO HIGH WINDS AND A SOUTHWARD MOVING WALL OF DUST ASSOCIATED WITH A COLD FRONTAL PASSAGE. PICTURE WAS PROVIDED. TIME WAS APPROXIMATED. |
| Apr 29, 7:19 PM CDT | NON-TSTM WND GST 60 | 2 W Guymon, OK | |
| Apr 29, 7:24 PM CDT | NON-TSTM WND GST 61 | 2 W Guymon, OK | |
| Apr 29, 8:10 PM CDT | DUST STORM | 7 N Hartley, TX | VISIBILITY LESS THAN ONE QUARTER OF A MILE DUE TO STRONG WINDS AND A SOUTHWARD MOVING WALL OF DUST ASSOCIATED WITH A COLD FRONTAL PASSAGE. TIME WAS APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3996 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS74 KAMA 292318 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 618 PM CDT Fri Apr 29 2022 OKZ001-002-TXZ001-002-006-300100- /O.UPG.KAMA.WI.Y.0012.000000T0000Z-220430T0100Z/ /O.NEW.KAMA.HW.W.0007.220429T2318Z-220430T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley- Including the cities of Boise City, Keyes, Guymon, Dalhart, Ware, Conlen, Stratford, Hartley, Channing, and Romero 618 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Sherman and Hartley Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ OKZ003-TXZ003>005-007-300100- /O.CON.KAMA.WI.Y.0012.000000T0000Z-220430T0100Z/ Beaver-Hansford-Ochiltree-Lipscomb-Moore- Including the cities of Beaver, Forgan, Spearman, Gruver, Farnsworth, Perryton, Wolf Creek Park, Waka, Booker, Higgins, Follett, Dumas, Four Way, and Masterson 618 PM CDT Fri Apr 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph expected with gusts generally of 35 to 45 mph and isolated to 50 mph. * WHERE...In Oklahoma, Beaver. In Texas, Hansford, Lipscomb, Moore, and Ochiltree Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
741 WWUS74 KAMA 300058 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 758 PM CDT Fri Apr 29 2022 OKZ001-002-TXZ001-002-006-300200- /O.EXP.KAMA.HW.W.0007.000000T0000Z-220430T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley- Including the cities of Channing, Boise City, Dalhart, Romero, Conlen, Stratford, Keyes, Ware, Hartley, and Guymon 758 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... North winds will continue at around 30 mph with higher gusts through about 10 pm, but winds have decreased below warning criteria. $$ OKZ003-TXZ003>005-007-300200- /O.EXP.KAMA.WI.Y.0012.000000T0000Z-220430T0100Z/ Beaver-Hansford-Ochiltree-Lipscomb-Moore- Including the cities of Gruver, Forgan, Higgins, Spearman, Four Way, Masterson, Dumas, Waka, Perryton, Booker, Follett, Wolf Creek Park, Beaver, and Farnsworth 758 PM CDT Fri Apr 29 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... North winds will continue at around 30 mph with higher gusts through about 10 pm, but winds have decreased below advisory criteria. $$ LG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 29, 2:45 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 29, 2:45 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
245 PM CDT Fri Apr 29 2022
.SHORT TERM...Today through Saturday Night...
Critical fire weather conditions today and elevated fire weather
conditions for the northeast tomorrow.
Obs show the surface low is currently in western-central KS with
the cold front from about Garden City, KS back towards Colorado
Springs, CO. The dryline is through us and bending into western
OK. Water vapor imagery shows very dry air feeding into the
Panhandles at the low and mid levels. This combo has lead to
single digit RH across most of the Panhandles. Winds so far have
thankfully been less than expected. Model forecasts show the
timing of the strongest winds to cross the area will be around the
3 PM to 6 PM time frame. The 700mb jet over us isn't very strong
as the center of the mid- level low is in northern CO/southeastern
WY, putting the strongest winds speeds to our north. That being
said, we saw 2 fires already today with these lower winds speeds,
so it certainly won't take much to start fires with the dry fuels
and dry, breezy conditions.
Any fires that are ongoing by this evening will need to be wary
of the cold front that looks to start pushing into the northern
Panhandles by 6 to 7 PM this evening. The front looks to be a
fairly quick mover, and should turn winds northerly behind it.
Forecast models show the winds for a couple hours around the front
to be fairly similar in speed and gusts to what has been
occurring this afternoon, so don't expect any excessively windy
conditions. The frontal passage should exit the southern TX
Panhandle by 10 to 11 PM tonight. With the lack of clouds and
cooler air mass in place, lows overnight will be around 7 to 10
degrees cooler than last night. This will lend to Saturday being
cooler as well, with highs forecast to be in the 70s. Surface high
pressure will move across the area and slowly turn winds in the
western Panhandles back to southerly. Eventually winds across the
area will turn southeasterly and remain so for the remainder of
the night, allowing for moisture advection from the Gulf.
Beat
&&
.FIRE WEATHER...Today and Saturday...
Today we have seen RFTI values so far of 4 to 8 around the area.
Winds have been in the 20 to 30 mph range with gusts reaching up
to 42 mph so far. RH has dipped to 5 percent in some places. We
are on track to continue seeing critical fire weather conditions.
We've seen a couple fires so far in the TX Panhandle. Any fires
that are ongoing this evening will be met with a cold front that
looks to push through the area fairly quickly. It will start
turning winds northerly around 6 or 7 PM in the north and be to
Amarillo by 9 PM and out of the TX Panhandle by 10 to 11 PM. Winds
near the front for a couple hours will remain breezy but then ease
back to around 15 to 20 mph for the night. Overnight recovery will
be poor with most areas only reaching the 30 to 40 percent range.
The northeast may see RH reach near 50 percent.
Saturday will see elevated fire weather conditions across the
northeast portions of the area. RH will dip to 10 to 15 percent
across the Panhandles. Winds will be the key factor for who sees
elevated fire weather. Winds will remain northerly in the elevated
area and be 15 to 20 mph in the northeast and lighter in the
southwest. ERCs remain near to above the 90th percentile.
Beat
&&
.LONG TERM...Sunday through Thursday Night...
Sunday...A pattern change may finally be on the way that will favor
more moisture and less of a Fire Weather threat as we move into May.
Sunday an upper level disturbance will approach the Four Corners
area. Out ahead of the system, west to southwest flow aloft will
be in play, while decent southeast flow at the surface will allow
for ample surface moisture. Looks like decent forcing will be
available mid day as a shortwave tracks across the Panhandles during
peak heating. Additionally, it looks like we have the potential to
be in the right entrance region of the upper level jet. With
overall southeast flow at the surface as well as a west southwest
aloft, we can expect a decent veering profile over the Panhandles.
The dynamics will support supercells with strong rotating updrafts,
and will allow for a large hail and damaging wind threat. In the
early evening a low level jet around 850mb will set up out of the
south around 30-40kts. This, in conjunction with low LCL's would
certainly support tornado development Sunday evening. In general,
Sunday looks to be a busy severe weather day and all hazards are in
play.
Monday...Upper level system will eject to the northwest and is
expected to provide a dryslot to the Panhandles, increasing the Fire
Weather threat. However, a big question will be how much rain falls
with the system on Sunday. PWATS in Amarillo are around an 1.00"
which falls near the max for this time of year. A lee surface low
is expected to setup late Wednesday morning and track quickly across
the northern Panhandles by mid afternoon. This will help push the
dryline quickly east into Oklahoma and dry the area out.
Temperatures will still be pretty warm, with highs in the 80s.
Winds could be in the 20-30 mph range out of the west with RH values
down in the 8-12 percent. A cold front is expected late Monday
afternoon into the evening, with a north wind about 20-30 mph.
Temperatures are expected to drop into the 40s, maybe the mid 30s
across the northwest, but right now don't have enough confidence to
get to freezing.
Tuesday...A cooler day with highs in the 70s as we deal with the
post frontal airmass. By mid to late afternoon winds will shift
from northwest to southeast as another system, similar to Sunday's
system, approaches the Four Corners, and southeast flow at the
surface will draw moisture back to the Panhandles.
Wednesday...Thunderstorms look favorable to return. The big
difference for Wednesday v.s. Sunday is that the moisture profile
is pretty deep and a fairly strong cap is in place at the surface.
Deterministic models are certainly not shy to convect across much
of the Panhandles, as it appears a shortwave is expected to help
overcome the cap. That being said, given the moist sounding
Wednesday could be more of a strong to low end severe thunderstorm
day. LCL's are low, but with no surface based lift, and a fairly
moist sounding, the wind and tornado threat could be minimal. The
hail threat doesn't look great as ML CAPE values look to range in
the 500-1000 J/kg range and decent melting aloft could occur, but
that would be the most favored threat at this time. It is Day 6 so
a lot can change.
Thursday...Upper level system is expected to pass north of the
Panhandle earlier in the day with a cold front to follow. The
frontal timing could arrive as early as 3PM, but the main push of
cooler air will likely occur later in the evening.
Weber
&&
.AVIATION...18Z Issuance...All sites are expected to remain VFR
through the period. There may be some blowing dust in the air this
afternoon and early evening. Winds will be 20 to 30kts this
afternoon with gusts of 35 to 40kts. A cold front will turn winds
northerly between 01Z and 05Z. Winds with the front will be breezy
for a couple hours then ease back to 15 to 20 mph for the night.
DHT and GUY will likely have wind shear with the low level jet.
Winds tomorrow will be northwesterly at breezy with gusts of 25 to
35kts.
Beat
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 47 76 50 79 56 / 0 0 0 60 50
Beaver OK 47 76 42 80 54 / 0 0 0 20 60
Boise City OK 43 72 41 78 50 / 0 0 0 30 30
Borger TX 48 79 50 81 58 / 0 0 0 50 50
Boys Ranch TX 45 77 48 81 56 / 0 0 0 50 40
Canyon TX 46 77 48 79 54 / 0 0 0 60 40
Clarendon TX 49 78 50 79 58 / 0 0 0 60 60
Dalhart TX 43 74 41 78 49 / 0 0 0 40 30
Guymon OK 45 77 43 81 55 / 0 0 0 30 50
Hereford TX 44 78 48 81 54 / 0 0 0 60 40
Lipscomb TX 48 76 45 80 56 / 0 0 0 30 60
Pampa TX 47 75 48 78 57 / 0 0 0 50 60
Shamrock TX 51 79 48 81 57 / 0 0 0 40 70
Wellington TX 51 81 49 82 59 / 0 0 0 50 70
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 10 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
Duro Canyon...Potter...Randall...Roberts...Sherman...
Wheeler.
Wind Advisory until 8 PM CDT this evening for the following
zones: Dallam...Hansford...Hartley...Lipscomb...Moore...
Ochiltree...Sherman.
OK...Red Flag Warning until 10 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
Wind Advisory until 8 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
&&
16/16/89/16Hazardous weather outlook, Apr 29, 2:45 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 245 PM CDT Fri Apr 29 2022 OKZ001>003-TXZ001>020-317-300745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 245 PM CDT Fri Apr 29 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Widespread critical Fire Weather conditions are expected across all of the Texas and Oklahoma Panhandles this afternoon and evening. A Red Flag Warning remains in effect through 10 PM this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated Fire Weather conditions are possible Saturday and Monday afternoon. Thunderstorms will be possible Sunday afternoon and evening and again on Wednesday. Severe thunderstorms are possible Sunday afternoon and evening with all hazards will be in play which includes large hail, damaging winds and even tornadoes cannot be ruled out. Severe thunderstorms also cannot be ruled out for Wednesday at this time. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across the Oklahoma and Texas Panhandles should remain alert for possible activation Sunday afternoon into Sunday night. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today, Saturday, and possibly Monday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:57 AM CDT | Wind Advisory | AMA | Beaver, Cimarron, Texas | 17 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.